Stable length estimates of tube-like shapes Conference Paper


Author(s): Edelsbrunner, Herbert; Pausinger, Florian
Title: Stable length estimates of tube-like shapes
Title Series: LNCS
Affiliation IST Austria
Abstract: Mathematical objects can be measured unambiguously, but not so objects from our physical world. Even the total length of tubelike shapes has its difficulties. We introduce a combination of geometric, probabilistic, and topological methods to design a stable length estimate for tube-like shapes; that is: one that is insensitive to small shape changes.
Keywords: Mathematical objects; Physical world; Shape change; Topological methods; Total length
Conference Title: DGCI: Discrete Geometry for Computer Imagery
Volume: 7749
Conference Dates: March 20-22, 2013
Conference Location: Seville, Spain
ISBN: 978-364237066-3
Publisher: Springer  
Date Published: 2013-02-21
Start Page: XV
End Page: XIX
URL:
DOI: 10.1007/978-3-642-37067-0
Notes: This research is partially supported by the National Science Foundation (NSF) under grant DBI-0820624, the European Science Foundation (ESF) under the Research Network Programme, and the Russian Government under the Mega Project 11.G34.31.0053.
Open access: no
IST Austria Authors